Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Milwaukee, WI

July 25, 2012Iowa County, Lafayette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2012, 11:52 PM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 11:52 PM CDT (04:52 UTC)
Expired
Jul 26, 2012, 12:30 AM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 11:55 PM CDTTSTM WND GST 46Mineral Point Airport, WI
Jul 25, 11:56 PM CDTTSTM WND GST 63Lone Rock Airport, WI
Jul 26, 12:13 AM CDTTSTM WND DMGArgyle, WITREES AND POWER LINES DOWN. TIME ESTIMATED.
Jul 26, 12:35 AM CDTTSTM WND GST 48Wisconsin Dells Airport, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 6:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS53 KMKX 260452
SVRMKX
WIC049-065-111-260530-
/O.NEW.KMKX.SV.W.0063.120726T0452Z-120726T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1230 AM CDT

* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTHEAST OF BLACKHAWK LAKE RECREATION AREA...OR 13 MILES
  NORTHWEST OF DODGEVILLE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANCHARDVILLE AROUND MIDNIGHT CDT.
  LONE ROCK AIRPORT AROUND 1205 AM CDT.
  SPRING GREEN AROUND 1210 AM CDT.
  BLUE MOUND STATE PARK AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLAIN
AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
      4355 9031 4357 9031 4357 8974 4321 8984
      4269 8984 4268 9042
TIME...MOT...LOC 0453Z 238DEG 34KT 4312 9025
WIND...HAIL 70MPH 1.00IN

$$

REM
2 follow-up statements
381 
WWUS53 KMKX 260508
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CDT THU JUL 26 2012

WIC049-065-111-260530-
/O.CON.KMKX.SV.W.0063.000000T0000Z-120726T0530Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1208 AM CDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK...
NORTHERN LAFAYETTE AND IOWA COUNTIES UNTIL 1230 AM CDT...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF LAKE DELTON
TO DARLINGTON...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLANCHARDVILLE AND ARGYLE AROUND 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
      4355 9031 4357 9031 4357 8974 4321 8984
      4269 8984 4268 9042
TIME...MOT...LOC 0508Z 268DEG 48KT 4355 8979 4270 8997
WIND...HAIL 70MPH 1.00IN

$$

WOOD
378 
WWUS53 KMKX 260531
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1231 AM CDT THU JUL 26 2012

WIC049-065-111-260540-
/O.EXP.KMKX.SV.W.0063.000000T0000Z-120726T0530Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1231 AM CDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SAUK...NORTHERN LAFAYETTE AND
IOWA COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.  HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS...ESPECIALLY IN EASTERN SAUK...EASTERN IOWA AND 
NORTHEAST LAFAYETTE COUNTIES.

LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
      4355 9031 4357 9031 4357 8974 4321 8984
      4269 8984 4268 9042
TIME...MOT...LOC 0530Z 268DEG 48KT 4356 8938 4271 8957

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 11:52 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 25, 11:52 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 PM CDT WED JUL 25 2012

.UPDATE...MID LEVEL SHORTWAVE TROUGH AND SFC-850 MB FRONTOGENESIS
WILL MAINTAIN MCS ACROSS SRN WI DURING THE OVERNIGHT. ISOLD TO SCT
SVR IS EXPECTED.

&&

.AVIATION/06Z TAFS/...TSTORMS WILL CONTINUE DURING THE OVERNIGHT AS
THE COLD FRONT MOVES THROUGH THE REGION. VFR CONDTIONS OUTSIDE OF
TSTORMS WITH SCT-BKN050-070 BUT WITH GREATLY REDUCED VSBYS AND LOWER
CIGS WITHIN THE TSTORMS. VFR CONDITIONS TO PREVAIL THU AND THU NT
BUT TROUGH OF LOW PRESSURE WILL TRIGGER MORE SHOWERS AND TSTORMS
DURING THE LATE AFTERNOON AND THU NT. REDUCED CIGS AND VSBYS WITHIN
SHOWERS AND TSTORMS.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUL 25 2012/

TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

SURFACE BASED CUMULUS CLOUDS HAVE DEVELOPED IN CENTRAL WI THIS
AFTERNOON ALONG A SURFACE TROUGH AND ASSOCIATED WITH THE WARM
FRONT...SUGGESTING AN ERODING CAP. THIS AREA OF CU WILL BE WATCHED
FOR FURTHER DEVELOPMENT INTO THUNDERSTORMS LATER THIS AFTERNOON. SPC
NOW HAS OUR NORTHEAST FORECAST AREA /CWA/ IN A 30 PERCENT HATCHED
AREA FOR DAMAGING THUNDERSTORM WINDS. IF THUNDERSTORMS DO DEVELOP
ALONG THIS WARM FRONT...THE DRY LOW LEVELS AND VERY HOT SURFACE
TEMPS SUPPORT IMPRESSIVE DCAPE VALUES OVER 1500...CONDUCIVE FOR
DAMAGING STRAIGHT LINE WINDS IF A CLUSTER OF THUNDERSTORMS SUCCEED
IN DEVELOPING A COLD POOL. IT LOOKS LIKE THE PLACEMENT FOR THIS WIND
THREAT MIGHT BE NORTHEAST OF A LINE FROM THE DELLS TO MADISON TO
MILWAUKEE. MODERATE CAPE AND SHEAR LEAD TO A HAIL THREAT AS WELL...
BUT IT WILL PROBABLY BE MARGINAL. STAY TUNED.

LOW PRESSURE TRACKING ACROSS CENTRAL WI INTO LOWER MI WILL DRAG A
COLD FRONT SOUTHEAST ACROSS SOUTHERN WI THIS EVENING. CONVECTION IS
EXPECTED TO DEVELOP JUST BEHIND THE SURFACE COLD FRONT IN SOUTHERN
MN ALONG THE 850MB BAROCLINIC ZONE. THIS BAROCLINIC ZONE IS EXPECTED
TO SHARPEN PER STRONG FRONTOGENESIS WITHIN THE NEXT 3 TO 5 HOURS.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

SURFACE TROUGH WILL HANG UP OVER SOUTHERN WI ON THU. WEAK PRESSURE
GRADIENT MAY ALLOW FOR A LAKE BREEZE DEVELOPMENT. LIGHT NORTHERLY
WINDS IN THE WAKE OF OVERNIGHT CONVECTION WILL CHANGE TO WESTERLY
THROUGH THE DAY. WITH UPPER LOW CROSSING NORTHERN WISCONSIN...CHANCE
FOR SHOWERS AND THUNDERSTORMS EXIST MAINLY IN THE AFTERNOON. THERE
IS A SLIGHT RISK FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. THREATS
WILL BE WIND AND HAIL...ALONG WITH A VERY SMALL CHANCE FOR TORNADOES
DUE SOME LOW LEVEL SHEAR PRESENT.

SUNSHINE AT TIMES DURING THE DAY WILL LEAD TO HIGHS AROUND 90 INLAND
WITH 925MB TEMPS AROUND 26C.

THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
ANY VORTICITY ADVECTION FROM SHORTWAVE DROPPING SOUTHEAST FROM NRN
WI WILL AFFECT SRN WI DURING THIS PERIOD...ESPECIALLY THOUGH FRIDAY
MORNING. MODELS SUGGEST INFLUENCE OF WAVE WILL WANE HEADING INTO THE
AFTERNOON HOURS. HOWEVER ALL MODELS CONTINUE TO SHOW A WEAKER VORT
LOBE EXTENDING BACK INTO SRN WI. WILL KEEP SOME POPS GOING. 925
TEMPS COOL OFF INTO THE UPPER TEENS TO LOW 20S CELSIUS.

SATURDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC FLOW AT 500 MILLIBARS WITH SURFACE/850
RIDGING TAKING HOLD. 925 TEMPS 21-23C SO HIGHS AGAIN THE LOW TO MID
80S.

SUNDAY - CONFIDENCE...MEDIUM
WILL HAVE SMALL POPS TO ACCOUNT FOR A SHORTWAVE AND WEAK SURFACE
TROUGH. ECMWF SHOWING A MAINLY DRY LOOK WHILE THE GFS AND GEM ARE A
MORE EXTENSIVE WITH PRECIP. GIVEN THE UPPER AIR PATTERN PREFER THE
QUIETER/LESS NOISY LOOK OF THE ECMWF. THE GEM AND GFS EXPLODE VORTS
AND THIS LOOKS UNREALISTIC. NEVERTHELESS WILL ACCOUNT FOR THIS
FEATURE/SYSTEM WITH AN ALLBLEND APPROACH WHICH HAS LOW END CHANCE
POPS FOR SUNDAY/SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY  - CONFIDENCE...LOW
NW UPPER FLOW WITH GRADUALLY BUILDING HEIGHTS INTO WEDNESDAY. ANY
DISTURBANCES OF CONSEQUENCE HARD TO LATCH ONTO AT THIS POINT.
ALLBLEND POPS PUT OUT SMALL POPS HERE AND THERE. 925 TEMPS 23-25C
THOUGH ECMWF HINTS AT SOMEWHAT WARMER TEMPS NUDGING BACK IN BY
LATER WEDNESDAY. 12Z ECMWF HAS A NEW DEVELOPMENT BY SHOWING PRECIP
MONDAY. PER DISCUSSION WITH SURROUNDING FO/S WON/T JUMP ON THIS
YET AND AWAIT FOR BETTER MODEL CONSISTENCY AND CONSENSUS. WILL GO
WITH THE DRY LOOK AT THIS POINT RATHER THAN SPRINKLING SLIGHT
CHANCE POPS FOR ALL TIME PERIODS.

AVIATION/00Z TAFS/...EXPECTING SCT TO NUMEROUS THUNDERSTORMS TO
DEVELOP IN CENTRAL WI ALONG A WARM FRONT LATE THIS AFTERNOON AND
TRACK SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE
STORMS.

A COLD FRONT WILL STRENGTHEN AS IT HEADS SOUTHEAST ACROSS EASTERN MN
AND NORTHEAST IOWA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP JUST BEHIND THIS FRONT AND CROSS SOUTHERN WI BETWEEN 02Z AND
07Z THIS EVENING. DAMAGING WINDS WILL ALSO BE THE MAIN THREAT WITH
THESE STORMS.

HEAVY RAIN AND REDUCED CIGS/VSBYS WOULD ACCOMPANY ANY THUNDERSTORMS.

LIGHTER WINDS OUT OF THE NORTH WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE ON THURSDAY.

MARINE...WILL EXTEND SMALL CRAFT ADVY INTO THIS EVENING AS PRESSURE
GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF LOW PRESSURE TRACKING
ACROSS CENTRAL WI.  SOUTHWEST WINDS WILL BECOME NORTH UPON THE COLD
FRONTAL PASSAGE TONIGHT.  THUNDERSTORMS LIKELY DEVELOPING IN CENTRAL
WI LATE THIS AFTERNOON POSE A THREAT FOR DAMAGING WINDS. THE THREAT
FOR DAMAGING WINDS WILL CONTINUE THROUGH THIS EVENING UNTIL
THUNDERSTORMS LIKELY ALONG A COLD FRONT GET THROUGH SOUTHEAST WI.
THREAT WILL WEAKEN AFTER MIDNIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR
WIZ051-052-058>060-     062>072.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR
LMZ643>646.

&&

UPDATE...GEHRING
TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Jul 25, 3:50 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT WED JUL 25 2012

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
350 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR ALL OF
SOUTHERN WISCONSIN. HEAT INDEX VALUES BETWEEN 100 AND 110 ARE
EXPECTED TO CONTINUE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT
AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS SOUTHERN WISCONSIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS
THE PRIMARY RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW
MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. THERE IS A
SLIGHT RISK IF SEVERE STORMS THURSDAY.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND PERHAPS THURSDAY
AFTERNOON.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE
THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING HOURS DUE TO
GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS ANOTHER WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 25, 9:23 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT WED JUL 25 2012

WIZ056-062-063-260230-
DANE-IOWA-SAUK-
923 PM CDT WED JUL 25 2012

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IOWA COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...13 MILES WEST OF DODGEVILLE...MOVING EAST AT
40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GOVERNOR DODGE STATE PARK BY 930 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

REM
Special weather statement, Jul 25, 10:03 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 PM CDT WED JUL 25 2012

WIZ057-058-062-063-260345-
COLUMBIA-DANE-DODGE-IOWA-
1003 PM CDT WED JUL 25 2012

...STRONG THUNDERSTORMS MOVING INTO AND THROUGH DANE COUNTY...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR TO 8 MILES
WEST OF MOUNT HOREB...MOVING EAST NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MOUNT HOREB BY 1010 PM CDT...
  MIDDLETON BY 1015 PM CDT...
  SUN PRAIRIE BY 1020 PM CDT...
  MADISON TRUAX AIRPORT AND MADISON CAPITOL SQUARE BY 1030 PM CDT...
  MONONA AND MAPLE BLUFF BY 1035 PM CDT...
  I90/94 INTERCHANGE BY 1040 PM CDT...
  MARSHALL AND COTTAGE GROVE BY 1045 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

WOOD
Local storm report, Jul 25, 10:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     SUN PRAIRIE             43.18N 89.23W
07/25/2012  E50 MPH          DANE               WI   TRAINED SPOTTER

            TREE LIMBS DOWN.

&&

DDV
Special weather statement, Jul 25, 10:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 PM CDT WED JUL 25 2012

WIZ058>060-066-260430-
DODGE-MILWAUKEE-OZAUKEE-WASHINGTON-
1035 PM CDT WED JUL 25 2012

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF SOUTHEAST
WISCONSIN...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS...EXTENDING FROM NEAR
HARRINGTON BEACH STATE PARK IN NORTHERN OZAUKEE COUNTY THROUGH
HUSTISFORD IN WASHINGTON COUNTY TO MADISON. THE INDIVIDUAL CELLS ARE
MOVING MOVING EAST AT 35 TO 40 MPH...WHILE THE LINE WAS SETTLING
SOUTH AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGER
STORMS IN THIS LINE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. BE ALERT FOR PONDING OF WATER ON AREA ROADS.

REM
Special weather statement, Jul 25, 10:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1051 PM CDT WED JUL 25 2012

WIZ062-067-260515-
IOWA-LAFAYETTE-
1051 PM CDT WED JUL 25 2012

...LINE OF SEVERE THUNDERSTORMS MOVING TOWARD IOWA AND LAFAYETTE
COUNTIES...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE IN CENTRAL CLAYTON
COUNTY IOWA...WHICH IS ABOUT 68 MILES WEST OF MINERAL POINT...MOVING
EAST AT 45 MPH.

IF THIS LINE OF SEVERE STORMS REACHES IOWA AND LAFAYETTE
COUNTIES...LARGE HAIL TO QUARTER SIZE...SEVERE THUNDERSTORM WINDS OF
70 MPH OR GREATER...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...WOULD BE EXPECTED WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BELMONT BY 1155 PM CDT...
  BLACKHAWK LAKE RECREATION AREA AND MINERAL POINT AIRPORT BY
  MIDNIGHT CDT...
  MINERAL POINT BY 1205 AM CDT...
  DARLINGTON AND GOVERNOR DODGE STATE PARK BY 1215 AM CDT...

THESE WINDS WOULD CAUSE WIND DAMAGE. IF THESE STORMS APPROACH...SEEK
SHELTER IN A STURDY STRUCTURE.

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:26 PM CDTSpecial Marine WarningMKX64 min
Jul 25, 9:34 PM CDTSevere Thunderstorm WarningMKXIowa26 min
Jul 25, 9:51 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette32 min
Jul 25, 11:20 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette40 min
Jul 25, 11:39 PM CDTSevere Thunderstorm WarningMKXLafayette51 min
Jul 25, 11:39 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington21 min
Jul 26, 12:00 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac30 min
Jul 26, 12:10 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Rock35 min
Jul 26, 12:35 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Jefferson, Rock, Walworth, Waukesha70 min
Jul 26, 12:41 AM CDTSevere Thunderstorm WarningMKXFond du Lac49 min
Jul 26, 12:53 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Rock37 min
Jul 26, 1:13 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan32 min
Jul 26, 1:24 AM CDTSpecial Marine WarningMKX96 min
Jul 26, 1:26 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Kenosha, Milwaukee, Ozaukee, Racine and 4 more64 min
Jul 26, 2:20 PM CDTSpecial Marine WarningMKX85 min
Jul 26, 2:47 PM CDTSevere Thunderstorm WarningMKXSheboygan28 min
Jul 26, 2:56 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington34 min
Jul 26, 3:03 PM CDTSpecial Marine WarningMKX72 min
Jul 26, 3:38 PM CDTSpecial Marine WarningMKX2 hr
Jul 26, 3:46 PM CDTSpecial Marine WarningMKX44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.